Alert archive / Florida / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 22, NWS Tallahassee, FL

March 30, 2015Bay County, Calhoun County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 30, 2015, 4:46 PM CDT for Bay County, Calhoun County, Florida. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 30, 2015, 4:46 PM CDT (21:46 UTC)
Expired
Mar 30, 2015, 5:07 PM CDT
In force
21 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Bay County, FL, Calhoun County, FL

The radar

The Eglin Afb radar (KEVX), 57 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.8 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2015-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2015-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 204 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1433 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
204 m²/s²
0-3 km storm-relative helicity
255 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

310 
WUUS52 KTAE 302146
SVRTAE
FLC005-013-302230-
/O.NEW.KTAE.SV.W.0022.150330T2146Z-150330T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
446 PM CDT MON MAR 30 2015

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BAY COUNTY IN THE PANHANDLE OF FLORIDA...
  SOUTHWESTERN CALHOUN COUNTY IN THE PANHANDLE OF FLORIDA...

* UNTIL 530 PM CDT

* AT 446 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED 19 MILES SOUTHEAST OF VERNON...
  AND MOVING SOUTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  KINARD...SAUNDERS...FRINK...ABE SPRINGS...BROAD BRANCH AND
  FOUNTAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3050 8547 3054 8541 3035 8512 3021 8531
TIME...MOT...LOC 2146Z 323DEG 22KT 3050 8541 

$$

18-WOOL
1 follow-up statement
630 
WWUS52 KTAE 302207
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
507 PM CDT MON MAR 30 2015

FLC005-013-302217-
/O.CAN.KTAE.SV.W.0022.000000T0000Z-150330T2230Z/
BAY FL-CALHOUN FL-
507 PM CDT MON MAR 30 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BAY AND
SOUTHWESTERN CALHOUN COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER HEAVY RAIN IS STILL
POSSIBLE WITH THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
TALLAHASSEE.

LAT...LON 3050 8547 3054 8541 3035 8512 3021 8531
TIME...MOT...LOC 2205Z 323DEG 22KT 3039 8532 

$$

18-WOOL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 3:00 PM CDT, 1 hour 46 minutes earlier.

Area forecast discussion, Mar 30, 3:00 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
400 PM EDT MON MAR 30 2015

.NEAR TERM [THROUGH TONIGHT]...
A COLD FRONT WAS PUSHING THROUGH CENTRAL AL/GA AT 18Z. LOCAL RADARS
SHOW SHOWERS AND A FEW THUNDERSTORMS DEVELOPING OVER INTERIOR
PORTIONS OF THE FLORIDA PANHANDLE AND THE SOUTHWEST CORNER OF
GEORGIA. SPC CONTINUES TO HIGHLIGHT A MARGINAL RISK FOR ISOLATED
STRONG TO SEVERE STORMS THROUGH THIS EVENING FOR SOUTHWEST GEORGIA,
SOUTHEAST ALABAMA AND THE WESTERN PANHANDLE. THE GREATEST THREAT
WITH THESE STORMS WILL BE STRONG WIND GUSTS AND HAIL POSSIBLY
REACHING SEVERE LIMITS. THE COLD FRONT WILL CONTINUE TO PRESS
SOUTHWARD AND INTO OUR CWA OVERNIGHT. MOST CONVECTION SHOULD
DIMINISH BY LATE THIS EVENING. WILL KEEP A SLIGHT POP FROM 00Z TO
06Z ALONG AND SOUTH OF A LINE FROM NEAR DOTHAN TO VALDOSTA. LOWS
WILL RANGE FROM THE LOWER 50S NORTHERNMOST ZONES TO LOWER 60S ALONG
THE COAST.

.SHORT TERM [TUESDAY THROUGH WEDNESDAY NIGHT]...
ANOTHER SHORTWAVE WILL MOVE THROUGH THE REGION ON TUESDAY,
BRINGING SCATTERED THUNDERSTORMS TO THE AREA. MODEL SOUNDINGS
INDICATE THE POTENTIAL FOR CAPE OVER 2000 J/KG IN THE AFTERNOON,
HOWEVER FORECAST SHEAR VALUES ARE NOT IMPRESSIVE AT THIS TIME. SPC
HAS ISSUED A MARGINAL SEVERE THREAT FOR TOMORROW, WITH WIND AND
HAIL BEING THE GREATEST CONCERNS. EXPECT HIGH TEMPERATURES
TOMORROW IN THE UPPER 70S TO LOW 80S.

CLOUD COVER AND SLIGHT RAIN CHANCES OVER MOST INLAND AREAS WILL
CARRY OVER INTO WEDNESDAY AS A BACK DOOR COLD FRONT APPROACHES
FROM THE NORTHEAST. WEDNESDAY'S TEMPERATURES WILL START OUT IN THE
LOW 60S AND ARE EXPECTED TO REACH THE LOW 80S DURING THE
AFTERNOON. THE CHANCE OF RAIN WILL DIMINISH AFTER SUNSET.

.LONG TERM [THURSDAY THROUGH MONDAY]...
AT THE START OF THE PERIOD, SOUTHERLY FLOW ON THE WESTERN EDGE OF
THE SUBTROPICAL RIDGE WILL PREVAIL ACROSS THE REGION. BY FRIDAY, A
STORM SYSTEM WILL BEGIN TO TAKE SHAPE ACROSS THE MID MISSISSIPPI
RIVER VALLEY AS A NORTHERN STREAM SHORTWAVE DROPS OUT OF CANADA.
THIS SYSTEM WILL PUSH A COLD FRONT INTO THE SOUTHEAST ON FRIDAY
AFTERNOON AND MOVE INTO OUR REGION ON SATURDAY. THE BULK OF THE
DYNAMICS SHOULD REMAIN TO THE NORTH OF OUR REGION ON SATURDAY AS
THE COLD FRONT MOVES THROUGH, SUGGESTING ONLY SCATTERED SHOWERS
AND ISOLATED THUNDERSTORMS WITH THE FRONT. THEREAFTER, HIGH
PRESSURE BUILDING OVER EASTERN NORTH CAROLINA WILL PROVIDE FOR
A SLIGHTLY COOLER AND SOMEWHAT DRIER AIRMASS ACROSS THE REGION
INTO THE FIRST OF THE WEEK. AS THIS HIGH SHIFTS INTO THE WESTERN
ATLANTIC MONDAY AFTERNOON, WARMER AND MORE MOIST CONDITIONS WILL
RETURN.

TEMPERATURES THROUGHOUT THE LONG TERM PERIOD SHOULD BE ABOVE
NORMAL, WITH A BRIEF PERIOD OF NEAR NORMAL TEMPERATURES ON
SATURDAY AND SUNDAY BEHIND THE COLD FRONT.

&&

.AVIATION...
[THROUGH 18Z TUESDAY] CONVECTIVE TEMPO GROUPS FOR ALL TAF
SITES UNTIL THIS EVENING. THIS MAY HAVE TO BE EXTENDED INTO THE
LATE EVENING FOR TLH, ECP AND VLD. FOG WILL DEVELOP ONCE AGAIN
OVERNIGHT. THE GREATEST POTENTIAL FOR DENSE FOG WILL BE AT VLD AND
TLH.

&&

.MARINE...
LIGHT TO OCCASIONALLY MODERATE FLOW WILL CONTINUE THROUGHOUT THIS
WEEK. A COLD FRONT WILL MOVE THROUGH THE MARINE AREA ON SATURDAY
RESULTING IN WINDS SHIFTING TO OFFSHORE BEHIND THE FRONT.

&&

.FIRE WEATHER...
RELATIVE HUMIDITY HAS INCREASED AND WILL REMAIN ABOVE CRITICAL
THRESHOLDS. HIGH TRANSPORT WINDS BEHIND A COLD FRONT WILL LEAD TO
HIGH DISPERSION VALUES TUESDAY AND WEDNESDAY FOR MOST OF THE
FORECAST AREA. THERE ARE NO RED FLAG CONCERNS. AREAS OF FOG ARE
EXPECTED TONIGHT AND TUESDAY NIGHT.

&&

.HYDROLOGY...
RIVERS WILL CONTINUE TO SLOWLY FALL OVER THE NEXT FEW DAYS AS
WIDESPREAD HEAVY RAINFALL IS NOT EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...

TALLAHASSEE   56  81  62  83  59 /  20  30  20  30  10
PANAMA CITY   62  74  65  75  62 /  20  10  10  20  10
DOTHAN        56  79  60  80  60 /  20  40  30  40  20
ALBANY        52  79  60  81  59 /  10  40  30  40  20
VALDOSTA      53  79  60  80  59 /  20  40  30  40  20
CROSS CITY    55  80  60  82  59 /  20  20  30  30  20
APALACHICOLA  63  75  66  78  61 /  20  10  10  10  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AL...NONE.
GM...NONE.
&&

NEAR TERM...BARRY
SHORT TERM...GODSEY/MERRIFIELD
LONG TERM...GODSEY
AVIATION...BARRY
MARINE...GODSEY
FIRE WEATHER...BARRY
HYDROLOGY...GODSEY

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 3:42 PM CDTSevere Thunderstorm WarningTAECalhoun, Jackson33 min

Nearby

Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.